Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 184, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2021, 4:14 PM CDT for Cimarron County, Texas County, Oklahoma; Dallam County, Hartley County, Sherman County, Texas. It was in force for 91 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2021, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 4, 2021, 5:45 PM CDT
- In force
- 91 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:55 PM CDT | HAIL 2 | 1 N Dalhart, TX | SOCIAL MEDIA REPORT OF TWO INCH HAIL. |
| Jul 4, 4:55 PM CDT | HAIL 2 | 1 N Dalhart, TX | UPDATE TO PREVIOUS HAIL REPORT FROM 1 N DALHART. 1-2 INCH HAIL IN AND AROUND DALHART AND EXTENDING TO AROUND 5 MILES NORTH OF TOWN. SOME MINOR ACCUMULATING HAIL WAS REPORTED ON HIGHWAY 385 4 MILES NORTH OF THE CITY AS WELL. |
| Jul 4, 5:43 PM CDT | HAIL 1.5 | 4 E Dalhart, TX | 1 TO 1.5 INCH HAIL FELL FOR 2 MINUTES. |
| Jul 4, 5:50 PM CDT | HAIL 1.75 | 7 Sw Dalhart, TX | GOLFBALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
152
WUUS54 KAMA 042114
SVRAMA
OKC025-139-TXC111-205-421-042245-
/O.NEW.KAMA.SV.W.0184.210704T2114Z-210704T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
414 PM CDT Sun Jul 4 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Texas County in the Panhandle of Oklahoma...
Southeastern Cimarron County in the Panhandle of Oklahoma...
Sherman County in the Panhandle of Texas...
Dallam County in the Panhandle of Texas...
Northeastern Hartley County in the Panhandle of Texas...
* Until 545 PM CDT.
* At 413 PM CDT, a severe thunderstorm was located 9 miles west of
Conlen, or 14 miles northeast of Dalhart, moving southwest at 15
mph. Another severe thunderstorm was located 5 miles south of
Griggs, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dalhart, Stratford, Hartley, Ware, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 10249 3652 10151 3650 10154 3650 10163
3643 10162 3605 10208 3605 10216 3599 10216
3575 10245 3606 10294
TIME...MOT...LOC 2113Z 027DEG 14KT 3625 10240
HAIL...1.25IN
WIND...60MPH
$$
LG10 follow-up statements
658
WWUS54 KAMA 042125
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
425 PM CDT Sun Jul 4 2021
OKC025-139-TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Texas OK-Cimarron OK-Sherman TX-Dallam TX-Hartley TX-
425 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN TEXAS...SOUTHEASTERN CIMARRON...SHERMAN...DALLAM AND
NORTHEASTERN HARTLEY COUNTIES...
At 425 PM CDT, a severe thunderstorm was located 10 miles west of
Conlen, or 12 miles north of Dalhart, moving southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 10249 3652 10151 3650 10154 3650 10163
3643 10162 3605 10208 3605 10216 3599 10216
3575 10245 3606 10294
TIME...MOT...LOC 2125Z 030DEG 13KT 3622 10243
HAIL...1.50IN
WIND...60MPH
$$
LG634
WWUS54 KAMA 042136
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
436 PM CDT Sun Jul 4 2021
OKC025-139-TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Texas OK-Cimarron OK-Sherman TX-Dallam TX-Hartley TX-
436 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN TEXAS...SOUTHEASTERN CIMARRON...SHERMAN...DALLAM AND
NORTHEASTERN HARTLEY COUNTIES...
At 435 PM CDT, a severe thunderstorm was located 9 miles north of
Dalhart, moving southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 10249 3652 10151 3650 10154 3650 10163
3643 10162 3605 10208 3605 10216 3599 10216
3575 10245 3606 10294
TIME...MOT...LOC 2135Z 027DEG 14KT 3618 10245
HAIL...1.50IN
WIND...60MPH
$$
LG760
WWUS54 KAMA 042145
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
445 PM CDT Sun Jul 4 2021
OKC025-139-042154-
/O.CAN.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Texas OK-Cimarron OK-
445 PM CDT Sun Jul 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TEXAS AND
SOUTHEASTERN CIMARRON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3650 10251 3650 10163 3643 10162 3605 10207
3605 10216 3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2144Z 027DEG 14KT 3615 10247
$$
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
445 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SHERMAN...DALLAM AND NORTHEASTERN HARTLEY COUNTIES...
At 444 PM CDT, a severe thunderstorm was located 6 miles north of
Dalhart, moving southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10251 3650 10163 3643 10162 3605 10207
3605 10216 3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2144Z 027DEG 14KT 3615 10247
HAIL...1.50IN
WIND...60MPH
$$
LG013
WWUS54 KAMA 042152
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
452 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
452 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SHERMAN...DALLAM AND NORTHEASTERN HARTLEY COUNTIES...
At 452 PM CDT, a severe thunderstorm was located 5 miles north of
Dalhart, moving southwest at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10251 3650 10163 3643 10162 3605 10207
3605 10216 3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2152Z 029DEG 13KT 3614 10249
HAIL...1.75IN
WIND...60MPH
$$
LG102
WWUS54 KAMA 042157
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
457 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
457 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN
HARTLEY COUNTIES...
At 457 PM CDT, a severe thunderstorm was located 4 miles north of
Dalhart, moving southwest at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3646 10254 3646 10162 3643 10162 3605 10207
3605 10216 3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2157Z 027DEG 14KT 3612 10250
HAIL...2.00IN
WIND...60MPH
$$
LG898
WWUS54 KAMA 042200
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
500 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
500 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN
HARTLEY COUNTIES...
At 500 PM CDT, a severe thunderstorm was located near Dalhart, moving
southwest at 15 mph.
HAZARD...Two inch hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3646 10254 3646 10162 3643 10162 3605 10207
3605 10216 3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2200Z 027DEG 14KT 3611 10251
HAIL...2.00IN
WIND...<50MPH
$$
LG655
WWUS54 KAMA 042208
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
508 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
508 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN HARTLEY
COUNTIES...
At 507 PM CDT, a severe thunderstorm was located over Dalhart, moving
south at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3643 10257 3636 10170 3605 10207 3605 10216
3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2207Z 012DEG 15KT 3608 10251
HAIL...2.00IN
WIND...60MPH
$$
LG320
WWUS54 KAMA 042215
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
515 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
515 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN HARTLEY
COUNTIES...
At 515 PM CDT, a severe thunderstorm was located over Dalhart, moving
south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Stratford, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3641 10259 3633 10174 3605 10207 3605 10216
3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2215Z 017DEG 12KT 3607 10251
HAIL...1.75IN
WIND...60MPH
$$
LG189
WWUS54 KAMA 042222
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
522 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
522 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN
HARTLEY COUNTIES...
At 522 PM CDT, a severe thunderstorm was located over Dalhart, moving
southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3641 10259 3627 10181 3605 10207 3605 10216
3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2222Z 027DEG 14KT 3604 10253
HAIL...1.50IN
WIND...60MPH
$$
LG959
WWUS54 KAMA 042239
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
539 PM CDT Sun Jul 4 2021
TXC111-205-421-042245-
/O.CON.KAMA.SV.W.0184.000000T0000Z-210704T2245Z/
Sherman TX-Dallam TX-Hartley TX-
539 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM AND NORTHEASTERN
HARTLEY COUNTIES...
At 539 PM CDT, a severe thunderstorm was located 5 miles southwest of
Dalhart, moving southwest at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Hartley, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3641 10259 3627 10181 3605 10207 3605 10216
3599 10216 3575 10245 3606 10294
TIME...MOT...LOC 2239Z 028DEG 13KT 3599 10257
HAIL...2.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:46 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 1:46 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 146 PM CDT Sun Jul 4 2021 .SHORT TERM... Cluster of thunderstorms in the southeast Texas Panhandle should exit the area by late this afternoon. These storms have aided by a short wave trough moving southeast into western Oklahoma. The main area of showers and thunderstorms are expected to develop near the Raton Mesa and off the mountains of southern Colorado and northern New Mexico. These storms will be moving into an environment of increasing instability and shear as interact with a short wave trough moving through western Kansas. These storms may be discrete at first and some may be supercells across the northwest CWA, before they form into a line later this evening and move southeast through the rest of the Panhandles. Large hail and damaging winds will be the main threats from these storms. A landspout tornado can not be ruled out. Heavy rain from these storms may also cause localized areas of flooding. Thunderstorms will again be possible on Monday, mainly across the western areas. The northerly flow aloft will tend to mitigate the eastward progression of any mountain convection. There are a couple of minor short wave troughs moving through the flow that may also tough off a few showers and storms. Highs on Monday will still remain below normal with readings mainly in the 80's. && .LONG TERM...Tuesday through Saturday... An upper high will continue to spin over the Great Basin Region with northwesterly flow aloft for the Panhandles. By Wednesday night into Thursday, the high shifts slightly east towards the Four Corners and puts the Panhandles in northeasterly flow aloft for a brief period. By Friday the high heads back towards the Great Basin Region as a trough digs down into the Upper Midwest with northwesterly flow returning aloft through the weekend. With embedded shortwaves and south southeasterly winds at the surface continuing to provide 60s dewpoints, precipitation chances continue Tuesday and Wednesday, then halt Thursday before returning again through the weekend. The best chance for severe weather will be on Tuesday with the greatest instability present and a more defined shortwave to potentially ramp up storms later through the evening. MLCAPE values are around 1000-2000 J/kg with 0-6 km effective bulk shear around 20-25 knots so large hail and damaging wind gusts are possible. As the evening goes on, there is a potential for storms to become more linear with a surface trough. By Wednesday, the instability parameters do not look as good and the chance for severe storms becomes less likely. However, strong thunderstorms are still a possibility with another surface trough to help enhance storm development. Thursday will remain dry before precipitation chances return for the weekend. A weak frontal passage late Friday night may keep the precipitation chances continuing into Saturday morning. Temperatures will remain in the 80s Tuesday and Wednesday before warming a bit into the lower 90s Thursday and Friday. Breezy southwest winds are possible Friday with daytime mixing of 25-30 knot 850mb winds extending across the Panhandles. North winds will follow behind the weak front late Friday night and this will keep temperatures from warming above the upper 80s to lower 90s into the weekend. Rutt && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 82 66 83 66 / 60 40 30 30 50 Beaver OK 66 87 67 88 66 / 50 10 5 10 50 Boise City OK 61 85 63 84 61 / 40 20 20 50 70 Borger TX 69 87 70 88 69 / 70 30 20 20 50 Boys Ranch TX 66 87 67 87 67 / 60 40 30 30 60 Canyon TX 66 82 66 82 65 / 60 50 30 30 50 Clarendon TX 67 82 67 83 67 / 60 50 20 20 30 Dalhart TX 62 85 63 83 62 / 60 30 20 40 70 Guymon OK 64 87 66 88 65 / 60 20 10 30 60 Hereford TX 66 86 66 85 65 / 80 50 40 40 60 Lipscomb TX 67 85 67 87 67 / 50 40 5 10 30 Pampa TX 66 83 67 84 66 / 70 40 20 20 40 Shamrock TX 68 83 67 85 67 / 40 50 10 10 20 Wellington TX 68 84 68 86 68 / 40 50 20 10 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/23
Hazardous weather outlook, Jul 4, 3:53 PM CDT, 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 353 PM CDT Sun Jul 4 2021 OKZ001>003-TXZ001>020-317-051100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 353 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles this afternoon and tonight. Some storms may become severe with large hail and damaging winds being the main threats. A Severe Thunderstorm Watch is in effect for all of the Oklahoma Panhandle and most of the Texas Panhandle until 11 PM CDT this evening. Heavy rain may also lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible Monday through Wednesday and again Friday night into Saturday across much of the Panhandles. A severe storm cannot be ruled out on Tuesday. Storms could be capable of heavy rain leading to localized flooding or flash flooding Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through tonight.
In the hours before
Special weather statement, Jul 4, 11:42 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1142 AM CDT Sun Jul 4 2021
TXZ009-014-041730-
Gray TX-Roberts TX-
1142 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAY AND ROBERTS
COUNTIES UNTIL 1230 PM CDT...
At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Codman, or 9 miles northeast of Pampa, moving south at
15 mph. Another strong storm was 15 miles north of Miami, moving
south at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pampa, Miami, Codman and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3544 10101 3591 10103 3606 10057 3606 10054
3546 10054
TIME...MOT...LOC 1641Z 352DEG 13KT 3567 10088
LGSpecial weather statement, Jul 4, 12:34 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1234 PM CDT Sun Jul 4 2021
TXZ014-015-019-041815-
Gray TX-Wheeler TX-Donley TX-
1234 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHEELER...GRAY AND
NORTH CENTRAL DONLEY COUNTIES UNTIL 115 PM CDT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lefors, or 11 miles south of Pampa, moving
southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mclean, Lefors, Lake Mcclellan, Alanreed and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3539 10109 3542 10109 3553 10088 3535 10044
3502 10089
TIME...MOT...LOC 1734Z 304DEG 16KT 3539 10092
LGSpecial weather statement, Jul 4, 2:42 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
242 PM CDT Sun Jul 4 2021
OKZ001-TXZ001-002-042030-
Cimarron OK-Sherman TX-Dallam TX-
242 PM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...WESTERN
SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 330 PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Griggs, or 12 miles northwest of Stratford, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Stratford, Conlen and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3652 10203 3650 10203 3650 10192 3648 10174
3610 10198 3630 10248 3655 10233
TIME...MOT...LOC 1942Z 275DEG 11KT 3646 10225
LGSpecial weather statement, Jul 4, 3:13 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Amarillo TX 313 PM CDT Sun Jul 4 2021 TXZ001-002-042045- Sherman TX-Dallam TX- 313 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN AND EASTERN DALLAM COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Conlen, or 12 miles west of Stratford, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Stratford and Conlen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 10253 3650 10212 3606 10184 3606 10243 TIME...MOT...LOC 2013Z 327DEG 13KT 3637 10229 LG
Special weather statement, Jul 4, 3:47 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Amarillo TX 347 PM CDT Sun Jul 4 2021 OKZ001-002-042115- Cimarron OK-Texas OK- 347 PM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 415 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Griggs, or 20 miles north of Stratford, moving southeast at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Texhoma and Griggs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma...and the Panhandle of Texas. LAT...LON 3650 10164 3650 10210 3661 10220 3681 10204 TIME...MOT...LOC 2047Z 309DEG 27KT 3663 10206 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:04 AM CDT | Special Weather Statement | AMA | Texas | 41 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Jul 4, 5:54 PM CDT | Special Weather Statement | AMA | Beaver | 36 min |
| Jul 4, 6:10 PM CDT | Special Weather Statement | AMA | Texas | 35 min |
| Jul 4, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 85 min |
| Jul 4, 6:22 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Jul 4, 1:28 AM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jul 4, 11:42 AM CDT | Special Weather Statement | AMA | Roberts | 48 min |
| Jul 4, 12:34 PM CDT | Special Weather Statement | AMA | Gray | 41 min |
| Jul 4, 2:42 PM CDT | Special Weather Statement | AMA | Sherman | 48 min |
| Jul 4, 3:13 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 54 min |
| Jul 4, 3:50 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 65 min |
| Jul 4, 4:46 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Jul 4, 4:49 PM CDT | Areal Flood Advisory | AMA | Sherman | 2 hr |
| Jul 4, 5:03 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 4 hr |
| Jul 4, 5:39 PM CDT | Flash Flood Warning | AMA | Dallam, Hartley | 3 hr |
| Jul 4, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 91 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | AMA | Dallam | 24 min |
| Jul 4, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.